MAUDE Adverse Event Report: ARTHREX, INC. BIOSYNC WEDGE INSTRUMENTATION SET; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. BIOSYNC WEDGE INSTRUMENTATION SET; MANUAL INSTR, GENERAL SURGICAL
Model Number BIOSYNC WEDGE INSTRUMENTATION SET
Medical Device Problem Code Pitted (1460)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.A total of twenty instruments from an ar-8948s instrument set were received for investigation.Visual inspection identified the presence of heavy corrosion across the metallic components of the device.A review of device history records associated with the returned part/lot combinations revealed that on average, the returned devices were manufactured between 2016-2017.The most likely cause can be attributed to wear and tear incurred as a result of repeated cleaning cycles.
 
Event or Problem Description
It was reported, the sales rep, noticed that all the handles unscrew from the trail wedge pieces.The sales rep brought the tray back to the distributors office and many of the threads have what appeared to be almost corrosive characteristics embedded in the threads and it appeared as if these trials hadn¿t been removed from their respective handles in years.

Brand Name
BIOSYNC WEDGE INSTRUMENTATION SET
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19564194
Report Number1220246-2024-06048
Device Sequence Number6112627
Product Code MDM
UDI-Device Identifier00888867217478
UDI-Public00888867217478
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIOSYNC WEDGE INSTRUMENTATION SET
Device Catalogue NumberAR-8948S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown